Alert archive / Oregon / High Surf Advisories in 2006

High Surf Advisory 13, NWS Medford, OR

December 10, 2006Coos County, Curry County, Douglas County, Oregon

NWS Medford, OR issued this high surf advisory at Dec 10, 2006, 3:35 AM PST for Coos County, Curry County, Douglas County, Oregon. It took effect at Dec 10, 2006, 10:00 PM PST. It was in force for 42 hr.

The area

The counties it named.

The facts

Issued
Dec 10, 2006, 3:35 AM PST (11:35 UTC)
In effect from
Dec 10, 2006, 10:00 PM PST
Expired
Dec 12, 2006, 3:34 PM PST
In force
42 hr
Issued by
NWS Medford, OR

Counties Coos County, OR, Curry County, OR, Douglas County, OR

The radar

The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 11:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 11.6 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2006-12-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2006-12-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 160 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1371 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
160 m²/s²
0-3 km storm-relative helicity
366 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WHUS46 KMFR 101135
CFWMFR

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
335 AM PST SUN DEC 10 2006

ORZ021-022-101945-
/O.NEW.KMFR.SU.Y.0013.061211T0600Z-061213T0000Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
335 AM PST SUN DEC 10 2006

...HIGH SURF ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM
PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST
TUESDAY. 

HIGH SURF OF 20 FEET WILL AFFECT THE SOUTH OREGON COAST BEGINNING
LATE TONIGHT AND LASTING THROUGH TUESDAY. THE HIGH SURF MAY
CONTINUE INTO WEDNESDAY.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION. PEOPLE ARE ADVISED TO REMAIN WELL CLEAR OF THE HAZARDOUS
SURF.

$$

STAVISH
7 follow-up statements
000 
WHUS46 KMFR 101942
CFWMFR

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1142 AM PST SUN DEC 10 2006

ORZ021-022-111300-
/O.CON.KMFR.SU.Y.0013.061211T0600Z-061213T0000Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
1142 AM PST SUN DEC 10 2006

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 4 PM PST TUESDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
4 PM PST TUESDAY. 

LARGE LONG PERIOD SWELLS OF 15 TO 25 FEET FROM THE WEST WILL
COMBINE WITH FRESHLY GENERATED WIND SWELL UP TO 16 FEET FROM THE
SOUTHWEST TO CREATE DANGEROUS HIGH SURF CONDITIONS ALONG THE COAST
LATE THIS SUNDAY EVENING THROUGH LATE TUESDAY AFTERNOON. 

PERSONS ARE STRONGLY ENCOURAGED TO REMAIN OUT OF THE SURF
ZONE...AS THESE LARGE SWELLS WILL RESULT IN BREAKING WAVES IN
EXCESS OF 25 FEET ALONG THE SHORELINE. WAVES OF THIS MAGNITUDE CAN
EASILY WASH PEOPLE AND LARGE OBJECTS SUCH AS TREES OFF OF JETTIES
AND BEACHES AND INTO THE COLD WATER...ESPECIALLY AT AND AROUND THE
TIME OF HIGH TIDE. STRONG AND TURBULENT RIP CURRENTS ARE ALSO
LIKELY. ADDITIONALLY...HARBOR ENTRANCES SUCH AS THE COOS BAY BAR
WILL EXPERIENCE LARGE BREAKING WAVES...MAKING ENTRANCE AND EXIT
TREACHEROUS...PARTICULARLY AT AND AROUND THE TIME OF LOW TIDE.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION. PEOPLE ARE ADVISED TO REMAIN WELL CLEAR OF THE HAZARDOUS
SURF.

$$

BTL
000 
WHUS46 KMFR 111030
CFWMFR

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
230 AM PST MON DEC 11 2006

ORZ021-022-111830-
/O.EXT.KMFR.SU.Y.0013.000000T0000Z-061213T1200Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
230 AM PST MON DEC 11 2006

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 4 AM PST WEDNESDAY...

THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 4 AM PST WEDNESDAY.

LONG PERIOD WESTERLY SWELLS OF 20 TO 25 FEET WILL COMBINE WITH
FRESHLY GENERATED WIND WAVES UP TO 16 FEET FROM THE SOUTHWEST TO
CREATE DANGEROUS HIGH SURF CONDITIONS ALONG THE COAST THROUGH
EARLY WEDNESDAY MORNING.

PEOPLE ARE STRONGLY ENCOURAGED TO REMAIN OUT OF THE SURF ZONE...AS
THESE LARGE SWELLS WILL RESULT IN BREAKING WAVES IN EXCESS OF 25
FEET ALONG THE SHORELINE. WAVES OF THIS MAGNITUDE CAN EASILY WASH
PEOPLE AND LARGE OBJECTS SUCH AS TREES OFF OF JETTIES AND BEACHES
AND INTO THE COLD WATER...ESPECIALLY AROUND HIGH TIDE. STRONG AND
TURBULENT RIP CURRENTS ARE ALSO LIKELY. ADDITIONALLY...HARBOR
ENTRANCES SUCH AS THE COOS BAY BAR WILL EXPERIENCE LARGE BREAKING
WAVES...MAKING ENTRANCE AND EXIT TREACHEROUS...PARTICULARLY AROUND
LOW TIDE.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION. PEOPLE ARE ADVISED TO REMAIN WELL CLEAR OF THE HAZARDOUS
SURF.

$$

STAVISH
000 
WHUS46 KMFR 111809
CFWMFR

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1009 AM PST MON DEC 11 2006

ORZ021-022-120215-
/O.CON.KMFR.SU.Y.0013.000000T0000Z-061213T1200Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
1009 AM PST MON DEC 11 2006

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
WEDNESDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY. 

LONG PERIOD WESTERLY SWELLS OF 20 TO 25 FEET WILL COMBINE WITH
FRESHLY GENERATED WIND WAVES UP TO 16 FEET FROM THE SOUTHWEST TO
CREATE DANGEROUS HIGH SURF CONDITIONS ALONG THE COAST THROUGH
EARLY WEDNESDAY MORNING.

PEOPLE ARE STRONGLY ENCOURAGED TO REMAIN OUT OF THE SURF ZONE...
AS THESE LARGE SWELLS WILL RESULT IN BREAKING WAVES IN EXCESS OF
25 FEET ALONG THE SHORELINE. WAVES OF THIS MAGNITUDE CAN EASILY
WASH PEOPLE OFF OF JETTIES AND BEACHES AND INTO THE COLD
WATER...ESPECIALLY AROUND HIGH TIDE. LARGE TREE TRUNKS HIDDEN IN
THE SURF CAN BE HURLED ONTO BEACHES AND JETTIES WITH CRUSHING FORCE.
STRONG AND TURBULENT RIP CURRENTS ARE ALSO LIKELY.
ADDITIONALLY... HARBOR ENTRANCES SUCH AS THE COOS BAY BAR WILL
EXPERIENCE LARGE BREAKING WAVES...MAKING ENTRANCE AND EXIT
TREACHEROUS... PARTICULARLY AROUND LOW TIDE.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION. PEOPLE ARE ADVISED TO REMAIN WELL CLEAR OF THE HAZARDOUS
SURF.

$$

11
000 
WHUS46 KMFR 120211
CFWMFR

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
611 PM PST MON DEC 11 2006

ORZ021-022-121600-
/O.CON.KMFR.SU.Y.0013.000000T0000Z-061213T1200Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
611 PM PST MON DEC 11 2006

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
WEDNESDAY FOR THE SOUTH CENTRAL AND CURRY COUNTY OREGON COAST...

LONG PERIOD WESTERLY SWELLS OF 20 TO 25 FEET WILL COMBINE WITH
FRESHLY GENERATED WIND WAVES UP TO 16 FEET FROM THE SOUTHWEST TO
CREATE DANGEROUS HIGH SURF CONDITIONS ALONG THE COAST THROUGH
EARLY WEDNESDAY MORNING.

PEOPLE ARE STRONGLY ENCOURAGED TO REMAIN OUT OF THE SURF ZONE...
AS THESE LARGE SWELLS WILL RESULT IN BREAKING WAVES IN EXCESS OF
25 FEET ALONG THE SHORELINE. WAVES OF THIS MAGNITUDE CAN EASILY
WASH PEOPLE OFF OF JETTIES AND BEACHES AND INTO THE COLD WATER...
ESPECIALLY AROUND HIGH TIDE. LARGE TREE TRUNKS HIDDEN IN THE SURF
CAN BE HURLED ONTO BEACHES AND JETTIES WITH CRUSHING FORCE.
STRONG AND TURBULENT RIP CURRENTS ARE ALSO LIKELY. ADDITIONALLY...
 HARBOR ENTRANCES SUCH AS THE COOS BAY BAR WILL EXPERIENCE LARGE
BREAKING WAVES...MAKING ENTRANCE AND EXIT TREACHEROUS...
PARTICULARLY AROUND LOW TIDE.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION. PEOPLE ARE ADVISED TO REMAIN WELL CLEAR OF THE HAZARDOUS
SURF.

$$
MWJ
000 
WHUS46 KMFR 121131
CFWMFR

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
331 AM PST TUE DEC 12 2006

ORZ021-022-121945-
/O.CON.KMFR.SU.Y.0013.000000T0000Z-061213T1200Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
331 AM PST TUE DEC 12 2006

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
WEDNESDAY FOR THE SOUTH CENTRAL AND CURRY COUNTY OREGON COAST...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY.

LONG PERIOD WESTERLY SWELLS OF 20 TO 25 FEET WILL COMBINE WITH
FRESHLY GENERATED WIND WAVES UP TO 16 FEET FROM THE SOUTHWEST TO
CREATE DANGEROUS HIGH SURF CONDITIONS ALONG THE COAST THROUGH
EARLY WEDNESDAY MORNING.

PEOPLE ARE STRONGLY ENCOURAGED TO REMAIN OUT OF THE SURF ZONE...
AS THESE LARGE SWELLS WILL RESULT IN BREAKING WAVES IN EXCESS OF
25 FEET ALONG THE SHORELINE. WAVES OF THIS MAGNITUDE CAN EASILY
WASH PEOPLE OFF OF JETTIES AND BEACHES AND INTO THE COLD WATER...
ESPECIALLY AROUND HIGH TIDE. LARGE TREE TRUNKS HIDDEN IN THE SURF
CAN BE HURLED ONTO BEACHES AND JETTIES WITH CRUSHING FORCE.
STRONG AND TURBULENT RIP CURRENTS ARE ALSO LIKELY. ADDITIONALLY...
  HARBOR ENTRANCES SUCH AS THE COOS BAY BAR WILL EXPERIENCE LARGE
BREAKING WAVES...MAKING ENTRANCE AND EXIT TREACHEROUS...
PARTICULARLY AROUND LOW TIDE.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION. PEOPLE ARE ADVISED TO REMAIN WELL CLEAR OF THE HAZARDOUS
SURF.

$$

BURTIS
000 
WHUS46 KMFR 121734
CFWMFR

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
934 AM PST TUE DEC 12 2006

ORZ021-022-130000-
/O.EXT.KMFR.SU.Y.0013.000000T0000Z-061213T0000Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
934 AM PST TUE DEC 12 2006

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON FOR THE SOUTH CENTRAL OREGON AND CURRY COUNTY COAST...

THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON. 

LONG PERIOD WESTERLY SWELLS OF 20 TO 25 FEET WILL COMBINE WITH
FRESHLY GENERATED WIND WAVES UP TO 16 FEET FROM THE SOUTHWEST TO
CREATE DANGEROUS HIGH SURF CONDITIONS ALONG THE COAST THROUGH
THIS AFTERNOON.

PEOPLE ARE STRONGLY ENCOURAGED TO REMAIN OUT OF THE SURF ZONE...
AS THESE LARGE SWELLS WILL RESULT IN BREAKING WAVES IN EXCESS OF
25 FEET ALONG THE SHORELINE. WAVES OF THIS MAGNITUDE CAN EASILY
WASH PEOPLE OFF OF JETTIES AND BEACHES AND INTO THE COLD WATER...
ESPECIALLY AROUND HIGH TIDE. LARGE TREE TRUNKS HIDDEN IN THE SURF
CAN BE HURLED ONTO BEACHES AND JETTIES WITH CRUSHING FORCE.
STRONG AND TURBULENT RIP CURRENTS ARE ALSO LIKELY. ADDITIONALLY...
   HARBOR ENTRANCES SUCH AS THE COOS BAY BAR WILL EXPERIENCE
LARGE BREAKING WAVES...MAKING ENTRANCE AND EXIT TREACHEROUS...
PARTICULARLY AROUND LOW TIDE.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION. PEOPLE ARE ADVISED TO REMAIN WELL CLEAR OF THE HAZARDOUS
SURF.

$$
DW
000 
WHUS46 KMFR 122334
CFWMFR

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
334 PM PST TUE DEC 12 2006

ORZ021-131300-
/O.CAN.KMFR.SU.Y.0013.000000T0000Z-061213T0000Z/
/O.NEW.KMFR.SU.Y.0014.061213T0600Z-061216T0600Z/
SOUTH CENTRAL OREGON COAST-
334 PM PST TUE DEC 12 2006

...HIGH SURF ADVISORY IS CANCELLED UNTIL 10 PM THIS EVENING...
...HIGH SURF ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 PM
PST FRIDAY...

ALTHOUGH THE PREVIOUS HIGH SURF ADVISORY HAS BEEN CANCELLED DUE TO
SEAS TEMPORARILY FALLING BELOW 20 FEET LATE THIS AFTERNOON THROUGH
EARLY THIS EVENING...THE NATIONAL WEATHER SERVICE IN MEDFORD HAS
ISSUED A NEW HIGH SURF ADVISORY WHICH IS IN EFFECT FROM 10 PM PST
THIS EVENING THROUGH 10 PM PST FRIDAY.

GALE FORCE WINDS FROM THE SOUTHWEST TONIGHT WILL GENERATE WIND
SEAS THAT WILL INCREASE TO 10 TO 15 FEET AND COMBINE WITH 13 TO 16
FOOT SWELLS FROM THE WEST TO CREATE WAVES IN EXCESS OF 20 FEET
ALONG THE OREGON COAST NORTH OF CAPE BLANCO TONIGHT. LARGE SWELLS
IN EXCESS OF 20 FEET...AND POSSIBLY IN EXCESS OF 25 FEET...WILL
CONTINUE TO IMPACT THE SOUTHERN OREGON COASTLINE WEDNESDAY THROUGH
FRIDAY EVENING...CREATING DANGEROUS HIGH SURF CONDITIONS ALONG THE
COAST.

PEOPLE ARE STRONGLY ENCOURAGED TO REMAIN OUT OF THE SURF ZONE...
AS THESE LARGE SWELLS WILL RESULT IN BREAKING WAVES IN EXCESS OF
20 TO 25 FEET ALONG THE SHORELINE. WAVES OF THIS MAGNITUDE CAN
EASILY WASH PEOPLE OFF OF JETTIES AND BEACHES AND INTO THE COLD
WATER...ESPECIALLY AROUND HIGH TIDE. LARGE TREE TRUNKS HIDDEN IN
THE SURF CAN BE HURLED ONTO BEACHES AND JETTIES WITH CRUSHING
FORCE. STRONG AND TURBULENT RIP CURRENTS ARE ALSO LIKELY.
ADDITIONALLY...HARBOR ENTRANCES SUCH AS THE COOS BAY BAR WILL
EXPERIENCE LARGE BREAKING WAVES...MAKING ENTRANCE AND EXIT
TREACHEROUS...PARTICULARLY AROUND LOW TIDE.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION. PEOPLE ARE ADVISED TO REMAIN WELL CLEAR OF THE HAZARDOUS
SURF.

$$

ORZ022-131300-
/O.CAN.KMFR.SU.Y.0013.000000T0000Z-061213T0000Z/
/O.NEW.KMFR.SU.Y.0014.061214T0600Z-061216T0600Z/
CURRY COUNTY COAST-
334 PM PST TUE DEC 12 2006

...HIGH SURF ADVISORY IS CANCELLED UNTIL 10 PM WEDNESDAY EVENING...
...HIGH SURF ADVISORY IN EFFECT FROM 10 PM WEDNESDAY TO 10 PM PST
FRIDAY...

ALTHOUGH THE PREVIOUS HIGH SURF ADVISORY HAS BEEN CANCELLED DUE TO
SEAS TEMPORARILY FALLING BELOW 20 FEET LATE THIS AFTERNOON AND
WEDNESDAY...THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A
NEW HIGH SURF ADVISORY WHICH IS IN EFFECT FROM 10 PM PST WEDNESDAY
TO 10 PM PST FRIDAY.

LARGE SWELLS IN EXCESS OF 20 FEET...AND POSSIBLY IN EXCESS OF 25
FEET...WILL IMPACT THE SOUTHERN OREGON COASTLINE 10 PM WEDNESDAY
EVENING THROUGH FRIDAY EVENING...CREATING DANGEROUS HIGH SURF
CONDITIONS ALONG THE COAST.

PEOPLE ARE STRONGLY ENCOURAGED TO REMAIN OUT OF THE SURF ZONE...
AS THESE LARGE SWELLS WILL RESULT IN BREAKING WAVES IN EXCESS OF
20 TO 25 FEET ALONG THE SHORELINE. WAVES OF THIS MAGNITUDE CAN
EASILY WASH PEOPLE OFF OF JETTIES AND BEACHES AND INTO THE COLD
WATER...ESPECIALLY AROUND HIGH TIDE. LARGE TREE TRUNKS HIDDEN IN
THE SURF CAN BE HURLED ONTO BEACHES AND JETTIES WITH CRUSHING
FORCE. STRONG AND TURBULENT RIP CURRENTS ARE ALSO LIKELY.
ADDITIONALLY...HARBOR ENTRANCES SUCH AS THE COOS BAY BAR WILL
EXPERIENCE LARGE BREAKING WAVES...MAKING ENTRANCE AND EXIT
TREACHEROUS...PARTICULARLY AROUND LOW TIDE.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION. PEOPLE ARE ADVISED TO REMAIN WELL CLEAR OF THE HAZARDOUS
SURF.


$$

BTL

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this high surf advisory went out at Dec 10, 3:19 AM PST, 16 minutes earlier.

Area forecast discussion, Dec 10, 3:19 AM PST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
319 AM PST SUN DEC 10 2006

.DISCUSSION...AN ACTIVE WEATHER PATTERN WILL PREVAIL FOR THE NEXT
SEVERAL DAYS. COOLER AIR AND WIDESPREAD RAIN AND MOUNTAIN SNOW IS
CURRENTLY SPREADING INLAND FROM THE EASTERN PACIFIC AS A STRONG
SHORT WAVE TROUGH MOVES INLAND. A STRONG SURFACE LOW ASSOCIATED
WITH THIS SYSTEM IS MOVING UP THE OREGON COAST WITH SOME HIGH WINDS
AFFECTING THE SOUTH COAST LATE LAST NIGHT AND VERY EARLY THIS
MORNING. GUSTS TO 50 MPH POSSIBLE ALONG THE COOS COAST AND SOME
INLAND HIGHER TERRAIN OF THE UMPQUA THROUGH 7 AM. WILL LET THE
CURRY COAST HIGH WIND WARNING EXPIRE AS SCHEDULED AT 4 AM AS THE
LOW SHOULD BE FAR ENOUGH NORTH. COULD GET LOCALLY WINDY FOR A
BRIEF TIME THIS MORNING IN SOME OF THE LOWER ELEVATIONS OF THE
UMPQUA AS WELL.

SNOW LEVELS ARE LOWERING TO NEAR 3500 FEET AND A SNOW ADVISORY
WILL CONTINUE THIS MORNING FOR WESTERN AND SOUTH CENTRAL SISKIYOU
COUNTY. THE REMAINDER OF THE CASCADES AND SISKIYOUS AND MOST OF
THE EAST SIDE WILL ALSO SEE SOME LIGHT SNOW ACCUMULATIONS TODAY.
SEAS OF 20 FEET ARRIVING FROM BEHIND THIS SYSTEM WILL HIT THE
SOUTH OREGON COAST LATE TONIGHT AND CONTINUE THROUGH TUESDAY AND
POSSIBLY LATER...SO A HIGH SURF ADVISORY HAS ALSO BEEN ISSUED FOR
THE COAST.

RAIN AND SNOW WILL TAPER TONIGHT AS THE WAVE MOVES EAST AND WEAK
HIGH PRESSURE BUILDS IN. ANOTHER STORM SEEN UPSTREAM IN SATELLITE
MOVING OVER 150W AT 2AM THIS MORNING WILL HIT THE AREA WITH MORE
STRONG SOUTH WINDS AND INCREASING RAIN TOWARD THE COAST BY EARLY
MONDAY MORNING. A HIGH WIND WATCH HAS BEEN ISSUED FOR THE COAST
MONDAY. SNOW LEVELS SHOULD JUMP SIGNIFICANTLY WITH THIS STORM AND
KEEP MOST OF THE HEAVIER SNOW ABOVE THE MAJOR PASSES MONDAY
AFTERNOON THROUGH EARLY TUESDAY. WILL NEED TO WATCH THE SNOW LEVEL
TRENDS FOR THIS PERIOD.

STRONG ONSHORE FLOW WILL CONTINUE INTO LATE WEEK WITH SHOWERY AND
UNSETTLED WEATHER ON TAP. THE GFS AND EC ARE IN AGREEMENT ON A
COLD UPPER LOW DROPPING IN STARTING NEXT FRIDAY THROUGH SATURDAY
WITH LOW SNOW LEVELS.

&&

.AVIATION...STRONG SOUTH WINDS OF 40 TO 50 MPH ALONG THE COOS
COAST AND RIDGES OF SOUTHWEST OREGON THROUGH MID MORNING AS LOW
PRESSURE MOVES UP THE COAST. WIDESPREAD MOUNTAIN OBSCURATION AND
MVFR CIGS AS RAIN AND SNOW ABOVE 3500 FT MOVE INLAND THE DAY.
AREAS OF MVFR AND LOCAL IFR VSBY IN SNOW ABOVE 3500 FEET AS WELL.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH SURF ADVISORY FROM 10 PM THIS EVENING TO 4 PM PST TUESDAY
     FOR ORZ021-ORZ022.
     HIGH WIND WATCH FROM LATE TONIGHT THROUGH MONDAY AFTERNOON FOR
     ORZ021-ORZ022.
     HIGH WIND WARNING UNTIL 4 AM PST EARLY THIS MORNING FOR ORZ022.

CA...SNOW ADVISORY UNTIL 10 AM PST THIS MORNING FOR CAZ080-CAZ082
     ABOVE 3500 FEET.

PACIFIC COASTAL WATERS...HAZARDOUS SEAS WARNING FROM 4 PM THIS AFTERNOON
     TO 10 PM PST TUESDAY FOR PZZ350-PZZ356-PZZ370-PZZ376.
     GALE WARNING UNTIL 4 AM PST EARLY THIS MORNING FOR PZZ356-PZZ376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 PM PST THIS
     AFTERNOON FOR PZZ350-PZZ356-PZZ370-PZZ376.
     GALE WARNING UNTIL 7 AM PST THIS MORNING FOR PZZ350-PZZ370.
     GALE WARNING FROM 10 PM THIS EVENING TO 4 AM PST MONDAY FOR
     PZZ350-PZZ370.

STAVISH
Hazardous weather outlook, Dec 9, 10:10 PM PST, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
1010 PM PST SAT DEC 9 2006

CAZ080-082-101800-
SOUTH CENTRAL SISKIYOU COUNTY-WESTERN SISKIYOU COUNTY-
1010 PM PST SAT DEC 9 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

A SNOW ADVISORY REMAINS IN EFFECT THROUGH 10 AM PST SUNDAY ABOVE
4000 FT. FOR ADDITIONAL INFORMATION REFER TO THE WINTER WEATHER
MESSAGE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MWJ

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 10, 12:23 AM PSTHigh Wind WatchMFRCoos, Curry, Douglas13 hr
Dec 10, 12:23 AM PSTHigh Wind WarningMFRCurry4 hr
Dec 10, 1:09 PM PSTHigh Wind WarningMFRCoos, Curry, Douglas27 hr

Nearby

High Surf Advisories in Oregon, 2006Every high surf advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.